Alert archive / Rhode Island / Special Weather Statements in 2011
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jun 9, 2011, 6:39 PM EDT for Washington County, Rhode Island. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 6:39 PM EDT (22:39 UTC)
- Expired
- Jun 9, 2011, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Boston/Norton, MA
County Washington County, RI
The radar
The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1610 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
169
WWUS81 KBOX 092239
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
639 PM EDT THU JUN 9 2011
RIZ008-092315-
BLOCK ISLAND RI-
639 PM EDT THU JUN 9 2011
AT 637 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
ALONG A LINE EXTENDING FROM 15 MILES WEST OF BLOCK ISLAND TO 16 MILES
NORTHEAST OF BLOCK ISLAND...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHEAST OF FISHERS ISLAND TO 13 MILES SOUTH OF NEWPORT...MOVING
EAST AT 40 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BLOCK ISLAND.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR
NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4116 7162 4120 7160 4121 7158 4124 7158
4122 7155 4118 7156 4117 7153 4116 7153
4114 7156 4114 7159
$$
KJCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 3:35 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 9, 3:35 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 335 PM EDT THU JUN 9 2011 .SYNOPSIS... STRONG HEATING AHEAD OF A COLD FRONT WILL GENERATE POWERFUL THUNDERSTORMS ACROSS SOUTHERN NEW ENGLAND. THE FRONT WILL MOVE OFFSHORE TONIGHT. HIGH PRESSURE THEN BRINGS DRIER AND MORE SEASONABLE WEATHER FOR FRIDAY. LOW PRESSURE AND A COLD FRONT MAY APPROACH SATURDAY NIGHT INTO MONDAY...BRINGING UNSETTLED WEATHER AND A COOL EASTERLY FLOW. HIGH PRESSURE && .NEAR TERM /UNTIL 1 AM FRIDAY MORNING/... LINE OF TSTMS ACROSS VT TO SOUTH CENTRAL NY. THESE ARE MOVING EAST AND EXTRAPOLATE ACROSS OUR AREA BETWEEN ROUGHLY 19Z AND 02Z. EARLY AFTERNOON CAPES HAVE CLIMBED TO 2500-3000 JOULES IN NORTHWEST MASS AND SOUTHWEST NH ARE CLIMBING ELSEWHERE. LI VALUES ARE -4 TO -8. 850 MB WINDS OF 25-30 KNOTS AND 500 MB WINDS OF 40 KNOTS ARE SUFFICIENTLY STRONG AND INCREASING WITH HEIGHT...AND ARE IN A SIMILAR DIRECTION. EXPECT TSTMS TO INCREASE TO STRONG/SEVERE LEVELS AS THEY MOVE INTO THIS AIRMASS WITH WIND ORGANIZATION SUPPORTING SQUALL LINES WITH STRONG WIND GUSTS AND LARGE HAIL. EXPECT TSTMS TO MOVE OFF/DIMINISH AS THEY MOVE OFFSHORE THIS EVENING. THE 12Z NAM AND GFS SUPPORT MORE CLEARING THAN PREVIOUSLY...WE HELD ONTO SOME CLOUDS IN SOUTHERN AREAS DURING THE MIDDLE OF THE NIGHT BUT WITH A CLEARING TREND BY MORNING. TEMPERATURES ARE A BLEND OF MAV AND MET VALUES. && .SHORT TERM /1 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... FRIDAY...HIGH PRESSURE BUILDS LESS HOT BUT DRIER WEATHER WITH DEWPOINTS FALLING INTO THE 50S. SURFACE WINDS TURN TO ONSHORE WHICH WILL KEEP EAST AND SOUTH COAST AREAS COOLER THAN INLAND. INCREASING HIGH CLOUDS LATE IN THE DAY FROM THE SOUTHWEST. TEMPERATURES AT 850 MB ARE 8-10C ON THE NAM AND 11-13C ON THE GFS. WE USED A MET/MAV BLEND WEIGHTED TOWARD THE MAV...WITH MID 70S TO MID 80S. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... WITH SEVERE TSTM WATCH IN EFFECT...WILL ONLY GIVE BRIEF OVERVIEW FOR WHAT IS EXPECTED DURING THIS TIMEFRAME. NOT A WHOLE LOT OF TIME TO DIGEST MODELS...AS WARNINGS HAVE BEGUN. DID NOT NOTE A WHOLE LOT OF OVERALL CHANGES FROM WEDNESDAY/S MODEL RUNS. APPEARS THE UPPER LEVEL PATTERN SUGGESTED BY THE MODEL SUITE IS IN PRETTY GOOD AGREEMENT...BUT IN BROAD RIDGING OR NEARLY ZONAL FLOW...TIMING OF SURFACE SYSTEMS IS SUSPECT AT LEAST THROUGH THIS WEEKEND. MODELS ALSO APPEAR A BIT MORE STABLE WITH THE CUTOFF LOW IN THE UPPER FLOW MOVING ACROSS THE GREAT LAKES LATE IN THE WEEKEND INTO EARLY NEXT WEEK...THOUGH SOME MODELS DO HAVE THIS FEATURE A BIT DEEPER THAN OTHERS. LATER IN THE PERIOD...DOES LOOK LIKE THIS CUTOFF WILL DRIFT ACROSS N NEW ENGLAND. FRIDAY NIGHT...STALLED FRONT S OF NEW ENGLAND WILL SLOWLY SHIFT BACK N AS A WARM FRONT. WILL BE A SLOW PROCESS THOUGH AS HIGH PRES TO THE E TRIES TO HOLD TOUGH. EXPECT ONLY LOW CHANCE POPS ACROSS WESTERN AREAS...WITH CLOUDS INCREASING FURTHER E. WILL BE ON THE MILD SIDE FOR OVERNIGHT LOWS...MAINLY IN THE LOWER 50S TO AROUND 60. SATURDAY...EXPECT PRECIP TO PUSH INTO THE ENTIRE REGION BY MIDDAY. INCLUDED LIKELY POPS ACROSS S NH/W MA WHERE BEST LIFT AND MOISTURE CONVERGENCE IS LOCATED. GENERAL ONSHORE WINDS WILL KEEP TEMPS COOLER...THOUGH MAY REACH TO AROUND 70 ACROSS SOUTHERN AREAS CLOSER TO THE APPROACHING WARM FRONT. SATURDAY NIGHT-SUNDAY NIGHT...WITH CUTOFF LOW ACROSS NY STATE...LOW STARTS TO OCCLUDE OUT TO THE W...WHICH WILL SLOW THE PROGRESSION OF THE FRONT EASTWARD. EXPECT LIKELY SHOWERS AND SCT TSTMS ESPECIALLY FROM LATER SAT NIGHT THROUGH EARLY SUNDAY EVENING AS OCCLUSION TRIES TO MOVE ACROSS THE REGION. TEMPS MAY WARM TO THE LOWER-MID 70S ACROSS CT VALLEY AND SOUTHERN AREAS ON SUNDAY...BUT QUESTION HOW FAR N WARM FRONT PROGRESSES. THIS WILL HAVE AN EFFECT ON MAX TEMPS ON SUNDAY. MODELS IN FAIRLY GOOD AGREEMENT IN PUSHING FRONT ACROSS REGION LATER SUNDAY NIGHT. MONDAY...THIS APPEARS TO BE THE TRANSITION DAY...BUT TIMING IS A FACTOR DUE TO MOVEMENT OF CUTOFF LOW. HAVE ENDED THE PRECIP...BUT LEFTOVER SHOWERS MAY LINGER ESPECIALLY ACROSS E MA. HIGH PRES BUILDS ACROSS GREAT LAKES/OHIO VALLEY AND WILL SLOWLY MOVE E. TUESDAY-WEDNESDAY...FOR NOW...HAVE A PARTLY CLOUDY AND DRY FORECAST GOING AS HIGH PRES SLOWLY SHIFTS E...WHICH IS SHOWING PRETTY GOOD CONTINUITY FROM PREVIOUS FORECAST. STILL TIMING ISSUES IN PLACE THIS FAR OUT. THURSDAY...LOW CONFIDENCE WITH THIS PORTION OF THE FORECAST. HIGH PRES BUILDS OFF THE MID ATLC COAST WITH LOW PRES AND FRONT MAY START TO APPROACH. HAVE KEPT A DRY FORECAST GOING FOR NOW...BUT TIMING IS A DEFINITE ISSUE WITH THIS FEATURE. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MEDIUM...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT REST OF THIS AFTERNOON... TSTMS MOVE IN FROM THE WEST...CROSSING THE CT VALLEY 1930Z TO 2100Z AND BOSTON-PVD 2130Z TO 2400Z. SUFFICIENT HEATING AND SUPPORT ALOFT TO SUPPORT STRONG WIND GUSTS AND LARGE HAIL. CEILINGS ARE MOSTLY VFR...BUT MAY LOWER TO BETWEEN 2000 AND 3000 FEET IN TSTMS AND EVEN IFR CEILINGS ARE POSSIBLE IN HEAVY TSTMS. VSBYS COULD GO AS LOW AS 1-2 MILES IN SUCH TSTMS. POTENTIAL FOR WEST WIND GUSTS 60-70 MPH. MEDIUM TO HIGH CONFIDENCE. TONIGHT...TSTM CHANCE CONTINUES IN THE EVENING ESPECIALLY IN BOS- PVD-CAPE AND ISLANDS. THE FRONT MOVES THROUGH BY MIDNIGHT WITH NORTHWEST WINDS AFTER PASSAGE. GENERALLY VFR EXCEPT IN TSTMS. PATCHY FOG POSSIBLE LATE WITH MVFR CIGS/VSBYS POSSIBLE. MEDIUM TO HIGH CONFIDENCE. FRI...MEDIUM TO HIGH CONFIDENCE OF VFR. KBOS TERMINAL...VFR THROUGH 21Z. TSTMS EXTRAPOLATE THROUGH THE AREA BETWEEN 21Z AND 02Z WITH GENERALLY VFR CEILINGS...ALTHOUGH ANY HEAVIER STORM CELLS THAT DEVELOP DURING THE AFTERNOON COULD BRING BRIEF MVFR/IFR CEILINGS IN SHOWERS. VSBYS MVFR IN MOST SHOWERS BUT COULD BE BRIEFLY IFR IN THE HEAVIER DOWNPOURS. WIND SHIFT TO NORTHWEST BY MIDNIGHT WITH VFR CONDITIONS THE REMAINDER OF THE NIGHT AND FRIDAY. OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY... FRIDAY NIGHT...MEDIUM CONFIDENCE FOR VFR CONDITIONS EARLY FOR MOST AREAS. FOR CT VALLEY INTO NE CT/CENTRAL MA...MAY SEE MVFR CIGS/VSBYS IN SCT SHOWERS AND LOWER CLOUDS. SATURDAY...MEDIUM CONFIDENCE. DEVELOPING MVFR CONDITIONS IN SCT SHOWERS SPREADING SW TO NE DURING THE DAY. SATURDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM CONFIDENCE OF MAINLY MVFR CIGS/VSBYS IN SHOWERS AND PATCHY FOG. A FEW POCKETS OF IFR POSSIBLE ALONG S COAST LATE SATURDAY NIGHT INTO SUNDAY MORNING. LOW CHANCE OF TSTMS LATE SATURDAY NIGHT THROUGH EARLY SUNDAY EVENING. MONDAY...LOW TO MEDIUM CONFIDENCE. LOCAL MVFR CIGS/VSBYS IN SHOWERS AND PATCHY FOG MAINLY ACROSS E MA EARLY...OTHERWISE CONDITIONS IMPROVING TO VFR. MVFR CIGS MAY LINGER INTO THE AFTERNOON ACROSS CAPE COD AND THE ISLANDS. TUESDAY...LOW TO MEDIUM CONFIDENCE FOR VFR CONDITIONS. && .MARINE... WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT THRESHOLDS THROUGH FRIDAY. WINDS MAY GUST OVER 35 KNOTS IN ANY THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. SOUTHWEST WINDS SHIFT TO NORTHWEST DURING THE NIGHT...WITH ANY TSTMS ENDING AT THAT TIME. OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY... FRIDAY NIGHT-SATURDAY...EXPECT WINDS AND SEAS BELOW SMALL CRAFT CRITERIA. SATURDAY NIGHT-SUNDAY...SE WINDS WILL SHIFT TO SW. GUSTS UP TO 20 KT POSSIBLE. MAY HAVE LOCALIZED SEAS UP TO 5 FT MAINLY ON THE SOUTHERN OUTER WATERS. NEEDED TO ADJUST WNA WAVEWATCH MODEL DOWN 2-3 FT DUE TO HIGH BIAS ON SW WIND FLOW. SUNDAY NIGHT-MONDAY...SW WINDS SHIFT TO NW BUT SHOULD REMAIN BELOW SMALL CRAFT CRITERIA. SEAS UP TO 5 FT POSSIBLE ON THE OUTER WATERS. && .HYDROLOGY... PRECIPITABLE WATERS VALUES OF 1.7 TO 1.8 INCHES /RUNNING CLOSE TO 2 STANDARD DEVIATIONS ABOVE NORMAL/ MAY MEAN SOME HEAVY RAINFALL IN SOME THUNDERSTORMS THIS AFTERNOON AND EVENING. MAY SEE LOCAL URBAN AND POOR DRAINAGE FLOODING IN ANY THUNDERSTORM. THERE IS ALSO A CHANCE OF TSTM CELL TRAINING...WHICH MAY PRODUCE LOCALIZED FLASH FLOODING. && .CLIMATE... RECORD HIGH TEMPS FOR TODAY BOS 96 IN 1984...90 DEGREES AS OF 2 PM PVD 97 IN 2008...88 DEGREES AS OF 2 PM ORH 92 IN 2008...83 DEGREES AS OF 2 PM BDL 96 IN 2008...90 DEGREES AS OF 2 PM && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR MAZ023-024. NH...NONE. RI...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR RIZ003>008. MARINE...NONE. && SYNOPSIS...WTB/EVT NEAR TERM...WTB SHORT TERM...WTB LONG TERM...EVT AVIATION...WTB/EVT MARINE...WTB/EVT HYDROLOGY...STAFF CLIMATE...STAFF
Hazardous weather outlook, Jun 9, 2:38 PM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 238 PM EDT THU JUN 9 2011 NHZ011-012-015-101845- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 238 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ002>022-026-101845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA- 238 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ023-024-RIZ003>008-101845- DUKES MA-NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 238 PM EDT THU JUN 9 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RIZ001-002-101845- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 238 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-101845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 238 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 9, 4:22 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL MONTAGUE 42.54N 72.54W
06/09/2011 M1.50 INCH FRANKLIN MA GENERAL PUBLIC
GENERAL PUBLIC
&&
123Local storm report, Jun 9, 4:56 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
456 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL WESTFIELD 42.14N 72.76W
06/09/2011 E0.88 INCH HAMPDEN MA TRAINED SPOTTER
LARGE BRANCHES DOWN
&&
123Local storm report, Jun 9, 5:41 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
541 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG KEENE 42.95N 72.30W
06/09/2011 CHESHIRE NH TRAINED SPOTTER
TREE DOWN
0351 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
06/09/2011 FRANKLIN MA AMATEUR RADIO
LARGE TREE DOWN ON OLD DEERFIELD STREET
0356 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
06/09/2011 CHESHIRE NH TRAINED SPOTTER
1 TO 2 FT DIAMETER TREES DOWN AT GOANKO DR
0356 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
06/09/2011 CHESHIRE NH TRAINED SPOTTER
1 TO 2 FT DIAMETER TREES DOWN AT 74 GOANKO DR
0438 PM HAIL WESTFIELD 42.14N 72.76W
06/09/2011 E0.88 INCH HAMPDEN MA TRAINED SPOTTER
LARGE BRANCHES DOWN
&&
WASLocal storm report, Jun 9, 6:06 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
606 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG KEENE 42.95N 72.30W
06/09/2011 CHESHIRE NH TRAINED SPOTTER
TREE DOWN
0342 PM TSTM WND DMG KEENE 42.95N 72.30W
06/09/2011 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON HANOVER STREET
0351 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
06/09/2011 FRANKLIN MA AMATEUR RADIO
LARGE TREE DOWN ON OLD DEERFIELD STREET
0352 PM TSTM WND DMG KEENE 42.95N 72.30W
06/09/2011 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON MARLBORO STREET AND NORTH
LINCOLN STREET
0356 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
06/09/2011 CHESHIRE NH TRAINED SPOTTER
1 TO 2 FT DIAMETER TREES DOWN AT GOANKO DR
0356 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
06/09/2011 CHESHIRE NH TRAINED SPOTTER
1 TO 2 FT DIAMETER TREES DOWN AT 74 GOANKO DR
0358 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
06/09/2011 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON BOTH SIDES ON RTE I-91
0404 PM TSTM WND DMG HARRISVILLE 42.95N 72.10W
06/09/2011 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON RTE 137
0404 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
06/09/2011 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN
0405 PM TSTM WND DMG DUBLIN 42.92N 72.07W
06/09/2011 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN IN THE SPRUCE DRIVE AREA
0406 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
06/09/2011 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON RTE 5
0407 PM TSTM WND DMG JAFFREY 42.81N 72.02W
06/09/2011 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON GIMORE POND ROAD
0414 PM HAIL MONTAGUE 42.54N 72.54W
06/09/2011 M1.50 INCH FRANKLIN MA GENERAL PUBLIC
GENERAL PUBLIC
0414 PM NON-TSTM WND GST MONTAGUE 42.54N 72.54W
06/09/2011 M70 MPH FRANKLIN MA GENERAL PUBLIC
GENERAL PUBLIC
0426 PM HAIL SHUTESBURY 42.46N 72.41W
06/09/2011 M1.50 INCH FRANKLIN MA GENERAL PUBLIC
GENERAL PUBLIC
0426 PM NON-TSTM WND GST SHUTESBURY 42.46N 72.41W
06/09/2011 M70 MPH FRANKLIN MA GENERAL PUBLIC
GENERAL PUBLIC
0438 PM HAIL WESTFIELD 42.14N 72.76W
06/09/2011 E0.88 INCH HAMPDEN MA TRAINED SPOTTER
LARGE BRANCHES DOWN
0505 PM TSTM WND DMG ENFIELD 41.97N 72.57W
06/09/2011 HARTFORD CT TRAINED SPOTTER
TREE ON ROOF ON GREEN VALLEY DR
0505 PM TSTM WND DMG ENFIELD 41.97N 72.57W
06/09/2011 HARTFORD CT TRAINED SPOTTER
TREE ON CAR ON ORLANDO DR
&&
WASLocal storm report, Jun 9, 6:22 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
622 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG KEENE 42.95N 72.30W
06/09/2011 CHESHIRE NH TRAINED SPOTTER
TREE DOWN
0342 PM TSTM WND DMG KEENE 42.95N 72.30W
06/09/2011 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON HANOVER STREET
0351 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
06/09/2011 FRANKLIN MA AMATEUR RADIO
LARGE TREE DOWN ON OLD DEERFIELD STREET
0352 PM TSTM WND DMG KEENE 42.95N 72.30W
06/09/2011 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON MARLBORO STREET AND NORTH
LINCOLN STREET
0356 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
06/09/2011 CHESHIRE NH TRAINED SPOTTER
1 TO 2 FT DIAMETER TREES DOWN AT GOANKO DR
0356 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
06/09/2011 CHESHIRE NH TRAINED SPOTTER
1 TO 2 FT DIAMETER TREES DOWN AT 74 GOANKO DR
0358 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
06/09/2011 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON BOTH SIDES ON RTE I-91
0404 PM TSTM WND DMG HARRISVILLE 42.95N 72.10W
06/09/2011 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON RTE 137
0404 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
06/09/2011 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN
0405 PM TSTM WND DMG DUBLIN 42.92N 72.07W
06/09/2011 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN IN THE SPRUCE DRIVE AREA
0406 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
06/09/2011 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON RTE 5
0407 PM TSTM WND DMG JAFFREY 42.81N 72.02W
06/09/2011 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON GIMORE POND ROAD
0414 PM HAIL MONTAGUE 42.54N 72.54W
06/09/2011 M1.50 INCH FRANKLIN MA GENERAL PUBLIC
GENERAL PUBLIC
0414 PM NON-TSTM WND GST MONTAGUE 42.54N 72.54W
06/09/2011 M70 MPH FRANKLIN MA GENERAL PUBLIC
GENERAL PUBLIC
0426 PM HAIL SHUTESBURY 42.46N 72.41W
06/09/2011 M1.50 INCH FRANKLIN MA GENERAL PUBLIC
GENERAL PUBLIC
0426 PM NON-TSTM WND GST SHUTESBURY 42.46N 72.41W
06/09/2011 M70 MPH FRANKLIN MA GENERAL PUBLIC
GENERAL PUBLIC
0438 PM HAIL WESTFIELD 42.14N 72.76W
06/09/2011 E0.88 INCH HAMPDEN MA TRAINED SPOTTER
LARGE BRANCHES DOWN
0439 PM TSTM WND DMG AGAWAM 42.07N 72.62W
06/09/2011 HAMPDEN MA AMATEUR RADIO
LARGE LIMB DOWN BLOCKING SPRINGFIELD STREET
0440 PM TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
06/09/2011 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON CAR ON COLD SPRING AVENUE
0444 PM TSTM WND DMG SPRINGFIELD 42.12N 72.54W
06/09/2011 HAMPDEN MA AMATEUR RADIO
LARGE TREE DOWN ON 2 HOUSES ON QUINCY STREET
0448 PM TSTM WND DMG SPRINGFIELD 42.12N 72.54W
06/09/2011 HAMPDEN MA AMATEUR RADIO
TREES AND WIRES DOWN ON CAR WITH PERSON TRAPPED INSIDE
0449 PM TSTM WND DMG LONGMEADOW 42.05N 72.57W
06/09/2011 HAMPDEN MA AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN ACROSS TOWN
0505 PM TSTM WND DMG ENFIELD 41.97N 72.57W
06/09/2011 HARTFORD CT TRAINED SPOTTER
TREE ON ROOF ON GREEN VALLEY DR
0505 PM TSTM WND DMG ENFIELD 41.97N 72.57W
06/09/2011 HARTFORD CT TRAINED SPOTTER
TREE ON CAR ON ORLANDO DR
0507 PM TSTM WND DMG WAYLAND 42.37N 71.37W
06/09/2011 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON SHED ON KNOB HILL ROAD
&&
WASSpecial weather statement, Jun 9, 6:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
639 PM EDT THU JUN 9 2011
RIZ008-092315-
BLOCK ISLAND RI-
639 PM EDT THU JUN 9 2011
AT 637 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
ALONG A LINE EXTENDING FROM 15 MILES WEST OF BLOCK ISLAND TO 16 MILES
NORTHEAST OF BLOCK ISLAND...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHEAST OF FISHERS ISLAND TO 13 MILES SOUTH OF NEWPORT...MOVING
EAST AT 40 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BLOCK ISLAND.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR
NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4116 7162 4120 7160 4121 7158 4124 7158
4122 7155 4118 7156 4117 7153 4116 7153
4114 7156 4114 7159
KJCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:12 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 48 min |
| Jun 8, 8:37 PM EDT | Special Weather Statement | BOX | Franklin | 23 min |
| Jun 8, 8:56 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 49 min |
| Jun 8, 9:42 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 48 min |
| Jun 8, 10:21 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 24 min |
| Jun 8, 10:33 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 42 min |
| Jun 8, 10:34 PM EDT | Special Marine Warning | BOX | 41 min | |
| Jun 8, 10:41 PM EDT | Special Marine Warning | BOX | 49 min | |
| Jun 8, 10:51 PM EDT | Special Marine Warning | BOX | 39 min | |
| Jun 8, 10:52 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Dukes, Plymouth | 38 min |
| Jun 8, 11:17 PM EDT | Special Marine Warning | BOX | 58 min | |
| Jun 9, 12:19 AM EDT | Special Marine Warning | BOX | 41 min | |
| Jun 9, 12:37 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 38 min |
| Jun 9, 1:04 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 41 min |
| Jun 9, 1:40 AM EDT | Severe Thunderstorm Warning | BOX | Bristol | 50 min |
| Jun 9, 2:12 AM EDT | Special Marine Warning | BOX | 48 min | |
| Jun 9, 2:22 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 23 min |
| Jun 9, 2:36 AM EDT | Special Marine Warning | BOX | 54 min | |
| Jun 9, 2:42 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Dukes, Plymouth | 27 min |
| Jun 9, 2:53 AM EDT | Special Marine Warning | BOX | 52 min | |
| Jun 9, 8:38 AM EDT | Special Weather Statement | BOX | Norfolk, Plymouth | 52 min |
| Jun 9, 10:21 AM EDT | Special Weather Statement | BOX | Hampshire | 39 min |
| Jun 9, 10:24 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 22 min |
| Jun 9, 3:00 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 90 min |
| Jun 9, 3:06 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 54 min |
| Jun 9, 3:55 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Middlesex, Worcester | 65 min |
| Jun 9, 3:57 PM EDT | Special Marine Warning | BOX | 108 min | |
| Jun 9, 4:00 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 60 min |
| Jun 9, 4:23 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Franklin, Hampshire, Middlesex, Norfolk, Suffolk and 1 more | 67 min |
| Jun 9, 4:54 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Middlesex, Worcester | 54 min |
| Jun 9, 5:00 PM EDT | Special Marine Warning | BOX | 2 hr | |
| Jun 9, 5:24 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Essex, Middlesex, Norfolk, Plymouth and 2 more | 66 min |
| Jun 9, 5:38 PM EDT | Special Marine Warning | BOX | 112 min | |
| Jun 9, 5:52 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 53 min |
| Jun 9, 6:13 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Plymouth | 62 min |
| Jun 9, 6:14 PM EDT | Special Marine Warning | BOX | 2 hr | |
| Jun 9, 6:49 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Dukes, Nantucket | 56 min |
| Jun 8, 10:54 PM EDT | Special Weather Statement | BOX | Washington | 36 min |
| Jun 9, 2:08 AM EDT | Special Weather Statement | BOX | Kent, Newport | 67 min |
| Jun 9, 6:54 AM EDT | Severe Thunderstorm Warning | BOX | Kent, Providence, Washington | 51 min |
| Jun 8, 9:23 PM EDT | Special Weather Statement | BOX | 22 min | |
| Jun 9, 4:39 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 66 min |
| Jun 9, 4:46 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 3 hr |
| Jun 9, 2:47 PM EDT | Special Weather Statement | BOX | Cheshire | 58 min |
| Jun 9, 3:03 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 57 min |
Nearby
Special Weather Statements in Rhode Island, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.